Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Global behavior of curves in a space of positive curvature

Author: B. V. Dekster
Journal: Proc. Amer. Math. Soc. 85 (1982), 419-426
MSC: Primary 53C40; Secondary 53C20
MathSciNet review: 656116
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is well known that any geodesic in a complete noncompact space of positive curvature goes to infinity. In this paper, we prove that this is true for more general curves and estimate how fast they go to infinity in terms of their curvature and curvature of the space.

References [Enhancements On Off] (What's this?)

  • [1] J. Cheeger and D. Gromoll, On the structure of complete manaifolds of non-negative curvature, Ann. of Math. (2) 96 (1972), 413-443. MR 0309010 (46:8121)
  • [2] B. V. Dekster, Estimates of the length of a curve, J. Differential Geom. 12 (1977), 101-117. MR 0470906 (57:10650)
  • [3] -, Upper estimates of length of a curve in a Riemannian manifold with boundary, J. Differential Geom. 14 (1979), 149-166. MR 587544 (82b:53051)
  • [4] B. V. Dekster and I. Kupka, Asymptotics of curvatures in a space of positive curvature, J. Differential Geom. 15 (1981), 553-568. MR 628344 (83i:53060)
  • [5] D. Gromoll and W. Meyer, On complete open manifolds of positive curvature, Ann. of Math. (2) 90 (1969), 75-90. MR 0247590 (40:854)
  • [6] Ju. G. Rešetnjak, An estimate of the length of a rectifiable curve in an $ n$-dimensional space, Sibirsk. Mat. Ž. 2 (1961), 261-265. (Russian) MR 0125939 (23:A3236)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53C40, 53C20

Retrieve articles in all journals with MSC: 53C40, 53C20

Additional Information

Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society